Should immediate cardiac consultation seeked if theres swelling in legs and ankles after missind lasix dose?
User rating for this question
Yes, thank you. My sister is a 67 years old, was born with mental retardation. She live s in a group home near by. She is home for Christmas time for 2 days. She is on quite a lot of meds. re: heart, afib,, hypertension, arthritis. Her legs are quite swollen as well as her ankles, since last night. She does not take lasix. I have her with her feet elevated,drinking water all day. Also her legs are quite shiny . Should i bring her to the er or wait to see her cardio Dr. tomorrow?
Posted Tue, 14 Jan 2014 in General Health
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: Leg swelling may be due to many factors. Detailed Answer: Hello XXXX Thanks for writing to XXXXXXX Yes,she need cardiac consultation.She need proper clinical examination and investigations. Leg and ankle swelling may be due to missed lasix dose.However,other possibilities like increased blood pressure,Infective etiology,Deep vein thrombosis should also be to be ruled out. You are right following general measures like elevation of lower limbs.She should take restricted salt. It is important to know whether swelling is associated with pain or fever.Conditions like deep vein thrombosis can be confirmed by colour doppler of lower limbs. Routine investigations like routine hemogram,RBS,LFT,RFT,Lipid profile,Thyroid profile should also be done. Proper treatment depends upon clinical findings and investigation reports. Get well soon Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Follow-up: Should immediate cardiac consultation seeked if theres swelling in legs and ankles after missind lasix dose? 5 minutes later
She does not take lasix.
Answered by Dr. Indu Kumar 15 minutes later
Brief Answer: Other factors must be ruled out. Detailed Answer: Hello XXXX Thanks for writing back Sorry for misinterpretation. I interpreted that earlier she used to take lasix and now she has left.Any way,other factors must be ruled out. Cardizem also causes leg swelling.She may need dose adjustment or shift to other antihypertensives.It can be done after ruling out of other causes. Get well soon Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX